Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 159, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Dec 26, 2015, 7:39 AM CST for Pottawatomie County, Seminole County, Oklahoma. It took effect at Dec 27, 2015, 8:21 AM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 7:39 AM CST (13:39 UTC)
- In effect from
- Dec 27, 2015, 8:21 AM CST
- Expired
- Dec 28, 2015, 10:00 PM CST
- In force
- 38 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 13.44 ft at Dec 27, 2015, 2:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:45 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 26, 5:45 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
545 AM CST SAT DEC 26 2015
.AVIATION...
SITES ARE JUMPING FROM MFVR TO AS LOW AS LIFR THIS MORNING. THIS IS
OCCURRING AS MOISTURE CONT TO MOVE NORTHWARD INTO THE AREA AHEAD OF
A STRONG COLD FRONT THAT IS LOCATED ACROSS WESTERN/NORTHWEST OK.
EXPECT SOME MINOR IMPROVEMENT BY LATE MORNING... BUT MOST SITES WILL
REMAIN LOWER END MVFR OR IFR. A STRONG COLD FRONT WILL ALSO SHIFT
THE SFC WINDS TO THE NORTH AND BECOME QUITE STRONG WITH APPROACHING
40KTS BY AFTN. WIDESPREAD RAIN IS ALSO EXPECTED TO DEVELOP LATER
THIS MORNING WITH A PERIOD OF TSTM ACTIVITY THIS AFTN AFFECTING MANY
OF THE SITES ALONG I-44 CORRIDOR. SOME FREEZING RAIN/SLEET AND SNOW
WILL BEGIN TO IMPACT WESTERN TAF SITES OVERNIGHT TONIGHT INTO SUNDAY
MORNING.
30
&&
.PREV DISCUSSION... /ISSUED 329 AM CST SAT DEC 26 2015/
.DISCUSSION...
COMPLEX WINTER STORM STILL MAIN CONCERN THIS MORNING.
CONT TO SEE VERY MOIST AIR MOVING NORTHWARD INTO THE AREA
THIS MORNING... AND A FEW WAA SHOWERS HAVE DEVELOPED ACROSS
PORTIONS OF EAST AND SOUTHEAST OKLAHOMA. THIS CONT TO EXPAND AS
WE GO THROUGHOUT THE MORNING HOURS. MEANWHILE A COLD FRONT ACROSS
FAR NORTHWEST OKLAHOMA WILL MOVE SOUTHEAST TODAY. THIS FRONT WILL
BEGIN TO INTERACT WITH THE MOISTURE AND ALONG WITH DAYTIME
HEATING...THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE I-44
CORRIDOR BY LATE MORNING OR EARLY AFTN. SUFFICIENT INSTABILITY
AND WIND SHEAR WILL BE PRESENT FOR A FEW SEVERE STORMS ACROSS
AREAS TO THE SOUTH AND EAST OF I-44 THIS AFTERNOON AND EVENING.
AS WE GO THROUGH THE DAY AND INTO THIS EVENING A RATHER LARGE
BAND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONT TO IMPACT
PORTIONS OF SOUTHEAST INTO EASTERN OKLAHOMA WITH ONLY A SLOW
TRANSITION SOUTHEAST. THIS WILL LIKELY RESULT IN VERY HEAVY
RAINFALL AS PRECIPITABLE WATER LEVELS REMAIN IN RECORD TERRITORY.
SEVERAL INCHES OF RAIN ARE EXPECTED IN THESE AREAS LATER TODAY
INTO THE DAY ON SUNDAY WITH THE POTENTIAL FOR FLASH FLOODING. A
FEW STRONG STORMS MAY REMAIN POSSIBLE ACROSS FAR SOUTHEAST
OKLAHOMA ON SUNDAY.
OTHERWISE... THIS STORM SYSTEM WILL ALSO BRING A ROUND OF
WINTER WEATHER TO MUCH OF THE AREA... ESPECIALLY AS WE GET INTO
LATE TONIGHT THROUGH MONDAY. ALTHOUGH MODELS ARE RATHER SIMILAR
WITH TRACK OF UPPER LEVEL CLOSED LOW. THERE ARE SOME RATHER
SIGNIFICANT DIFFERENCES WITH LOW/MID LEVEL THERMAL FIELDS... WHICH
WILL PLAY A CRITICAL ROLE IN DETERMINING PRECIP TYPE. LATEST
TRENDS KEEP A NOSE OF WARMER AIR ALOFT... WHICH KEEPS WINTRY
PRECIP LIMITED UNTIL WE GET INTO LATE TONIGHT AS SFC TEMPS COOL.
THIS WILL RESULT IN MORE SLEET AND FREEZING RAIN ACROSS MUCH OF
THE WESTERN HALF OF OKLAHOMA INTO WESTERN NORTH TEXAS. THIS MAY
LINGER THROUGH MUCH OF THE DAY ON SUNDAY WITH ONLY A SLOW EASTWARD
PROGRESSION OF THE SNOW IN FAR WESTERN AND NORTHWESTERN OKLAHOMA.
THE STRONG WINDS ASSOCIATED WITH THIS STORM SYSTEM WILL ALSO
RESULT IN BLOWING SNOW AND VERY LOW VISIBILITIES ACROSS THE FAR
WEST. ELSEWHERE... LOCATIONS WHERE FREEZING RAIN OCCURS... THERE
IS CONCERN WITH THE STRONG WINDS OF DOWNED TREE LIMBS AND
POWERLINES.
AS THE UPPER LOW BEGINS TO LIFT NORTHEAST ACROSS NORTHERN TEXAS
INTO SOUTHEAST OKLAHOMA SUNDAY NIGHT AND MONDAY... THE COLUMN
SHOULD COOL SUFFICIENTLY FOR A TRANSITION TO SNOW FARTHER EAST.
IT STILL APPEARS THE SNOW SHOULD END ACROSS MUCH OF THE AREA BY
MONDAY AFTN.
THERE IS ANOTHER WEAK SYSTEM THAT COULD BRING SOME LIGHT SNOW TO
PARTS OF THE AREA TUESDAY NIGHT... BUT IMPACTS FROM THIS SHOULD BE
MINIMAL. THE REMAINDER OF THE WEEK LOOKS DRY WITH BELOW NORMAL
TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 59 33 35 29 / 90 80 100 90
HOBART OK 53 28 31 26 / 70 80 90 90
WICHITA FALLS TX 64 35 38 29 / 90 90 100 90
GAGE OK 42 23 27 22 / 40 70 80 90
PONCA CITY OK 57 32 34 30 / 80 80 90 90
DURANT OK 73 48 52 37 / 90 100 100 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR OKZ006>008-011>013-017>020-023>030-038>040-044-045.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST MONDAY
FOR OKZ004-005-009-010-014>016-021-022-033>037.
FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR OKZ026-028>032-
039>043-045>048-050>052.
TX...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR TXZ086-088>090.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST MONDAY
FOR TXZ083>085-087.
&&
23/30Hazardous weather outlook, Dec 26, 4:55 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 455 AM CST SAT DEC 26 2015 OKZ004>048-050>052-TXZ083>090-271100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 455 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .THUNDERSTORMS... STRONG TO SEVERE STORMS WILL BE POSSIBLE MAINLY SOUTHEAST OF I-44 THIS AFTERNOON AND EVENING. HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS...BUT THERE IS ALSO A LOW CHANCE OF TORNADOES. .HEAVY RAIN AND FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR OKLAHOMA...GENERALLY EAST OF A LINE FROM CHANDLER TO NORMAN TO WAURIKA. .COLD... TEMPERATURES WILL TURN ABRUPTLY COLDER TODAY. STRONG NORTH WINDS WILL PUSH WIND CHILLS INTO THE TEENS AND SINGLE DIGITS BY SUNDAY MORNING IN MUCH OF CENTRAL AND WESTERN OKLAHOMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .WINTER PRECIPITATION... A POTENTIALLY DANGEROUS WINTER STORM WILL BEGIN TONIGHT...AND CONTINUE THROUGH MONDAY. ACCUMULATING SNOW AND ICE ARE LIKELY ACROSS THE AREA...ESPECIALLY IN WESTERN OKLAHOMA. WHILE THERE IS STILL SOME UNCERTAINTY REGARDING THE TIMING AND LOCATIONS OF THE VARIOUS PRECIPITATION TYPES...IT APPEARS LIKELY THAT HEAVY SNOW AND BLOWING SNOW WILL AFFECT PARTS OF WESTERN OKLAHOMA. ICE IS LIKELY TO ACCUMULATE FROM NORTH CENTRAL OKLAHOMA TO SOUTHWEST OKLAHOMA AND SURROUNDING PARTS OF NORTH TEXAS. BY MONDAY MORNING...MOST OF THE PRECIPITATION SHOULD HAVE CHANGED TO SNOW. IN SOUTHEAST OKLAHOMA...A COLD RAIN IS EXPECTED. STRONG WINDS MAY CAUSE NEAR-BLIZZARD CONDITIONS IN WESTERN OKLAHOMA ON SUNDAY...AND POSSIBLY MONDAY. THE WINDS MAY ALSO INCREASE TREE AND POWER LINE DAMAGE CAUSED BY ICE. IF YOU PLAN ON TRAVELING THIS WEEKEND OR EARLY NEXT WEEK OVER ANY PART OF THE CENTRAL OR SOUTHERN PLAINS...CONTINUE TO CHECK THE FORECAST FOR THE LATEST UPDATES. CONFIDENCE ON WHAT TYPE OF WEATHER WILL IMPACT THE AREA USUALLY INCREASES WITH EACH UPDATE. .HEAVY RAIN AND FLOODING... SEVERAL INCHES OF RAINFALL MAY OCCUR THIS WEEKEND...AND FLOODING MAY RESULT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL MONDAY MORNING. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS. SOME STRONG TO SEVERE STORMS WITH HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS WILL BE POSSIBLE. .COLD... MUCH COLDER WEATHER WILL CONTINUE THROUGH NEXT WEEK. THIS WILL CAUSE ADDITIONAL DIFFICULTIES FOR THOSE WHO LOSE POWER BECAUSE OF ICE OR STRONG WINDS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:24 AM CST | River Flood Warning | OUN | Carter, Johnston, Murray | 3 days |
| Dec 26, 7:24 AM CST | River Flood Warning | OUN | Love | 4 days |
| Dec 26, 8:50 AM CST | Special Weather Statement | OUN | Cleveland | 25 min |
| Dec 26, 9:14 AM CST | River Flood Warning | OUN | Bryan | 4 days |
| Dec 26, 9:14 AM CST | River Flood Warning | OUN | Atoka, Bryan | 6 days |
| Dec 26, 9:14 AM CST | River Flood Warning | OUN | Atoka | 6 days |
| Dec 26, 9:15 AM CST | Special Weather Statement | OUN | Oklahoma | 30 min |
| Dec 26, 9:19 AM CST | Special Weather Statement | OUN | Grady, Oklahoma | 26 min |
| Dec 26, 9:32 AM CST | Special Weather Statement | OUN | Stephens | 28 min |
| Dec 26, 9:41 AM CST | Special Weather Statement | OUN | Pontotoc | 34 min |
| Dec 26, 9:47 AM CST | Special Weather Statement | OUN | Cleveland | 28 min |
| Dec 26, 9:49 AM CST | Special Weather Statement | OUN | Oklahoma | 26 min |
| Dec 26, 10:59 AM CST | Special Weather Statement | OUN | Caddo | 31 min |
| Dec 26, 11:03 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 42 min |
| Dec 26, 11:11 AM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 49 min |
| Dec 26, 11:19 AM CST | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Dec 26, 11:56 AM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 49 min |
| Dec 26, 12:05 PM CST | Special Weather Statement | OUN | Cleveland | 25 min |
| Dec 26, 12:18 PM CST | Special Weather Statement | OUN | Hughes | 27 min |
| Dec 26, 12:22 PM CST | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 26, 12:24 PM CST | Special Weather Statement | OUN | Carter | 36 min |
| Dec 26, 12:58 PM CST | Tornado Warning | OUN | Carter, Garvin, Murray | 32 min |
| Dec 26, 1:27 PM CST | Tornado Warning | OUN | Garvin, McClain, Murray, Pontotoc, Pottawatomie | 33 min |
| Dec 26, 1:55 PM CST | Tornado Warning | OUN | McClain, Pontotoc, Pottawatomie | 20 min |
| Dec 26, 2:10 PM CST | Tornado Warning | OUN | Pottawatomie, Seminole | 10 min |
| Dec 26, 2:48 PM CST | Special Weather Statement | OUN | Atoka, Coal | 27 min |
| Dec 26, 2:57 PM CST | Tornado Warning | OUN | Atoka, Coal | 21 min |
| Dec 26, 3:27 PM CST | Special Weather Statement | OUN | Johnston, Marshall | 33 min |
| Dec 26, 4:26 PM CST | Tornado Warning | OUN | Atoka, Coal | 34 min |
| Dec 26, 4:31 PM CST | Blizzard Warning | OUN | Beckham, Ellis, Harmon, Harper, Roger Mills, Woods and 1 more | 35 hr |
| Dec 26, 4:31 PM CST | Ice Storm Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 13 more | 23 hr |
| Dec 26, 4:31 PM CST | Winter Weather Advisory | OUN | Canadian, Carter, Cleveland, Cotton, Garfield, Garvin and 17 more | 48 hr |
| Dec 26, 4:49 PM CST | Special Weather Statement | OUN | Love | 26 min |
| Dec 26, 4:57 PM CST | Tornado Warning | OUN | Coal, Hughes | 18 min |
| Dec 26, 5:01 PM CST | Tornado Warning | OUN | Carter, Love, Marshall | 29 min |
| Dec 26, 5:08 PM CST | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 37 min |
| Dec 26, 5:20 PM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Murray | 25 min |
| Dec 26, 10:48 AM CST | Special Weather Statement | OUN | Wichita | 27 min |
| Dec 26, 10:49 AM CST | Special Weather Statement | OUN | Wilbarger | 26 min |
| Dec 26, 11:47 AM CST | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 43 min |
Nearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.